Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 410, NWS Atlanta, GA

August 23, 2007Clayton County, Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 8:27 PM EDT for Clayton County, Henry County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2007, 8:27 PM EDT (00:27 UTC)
Expired
Aug 23, 2007, 9:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Clayton County, GA, Henry County, GA

The radar

The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2262 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 240028
SVRFFC
GAC063-151-240100-
/O.NEW.KFFC.SV.W.0410.070824T0027Z-070824T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
827 PM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 900 PM EDT

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED HAIL
  AND WIND GUSTS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM CONLEY TO PANOLA MOUNTAIN STATE PARK...MOVING 
  SOUTHWEST AT 5 MPH.

* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE IMPACT MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3369 8437 3358 8445 3354 8438 3350 8416
      3356 8413 3368 8415

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:30 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 23, 6:30 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU AUG 23 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STRONG SUBTROPICAL UPPER RIDGE...CENTERED NEAR BHM...WILL DRIFT
SLIGHTLY FURTHER WEST...THEN START A NEWRD MOVEMENT TOWARD THE
TN/SOUTHERN APPALACHIAN REGION...ALL THE WHILE WEAKENING. THE
UPPER HIGH WILL THEN DRIFT WEST AND BE CENTERED OVER THE ARLKATEX
REGION INTO THE WEEKEND...BUT REMAIN ELONGATED ALL THE WAY FROM TX
INTO THE SE. AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH...A
WEAKNESS/INVERTED TROUGH/EASTERLY WAVE WILL DEVELOP ALONG THE SE
U.S. COAST...AND SLOWLY PROPAGATE SW INTO THE WEEKEND.
MEANWHILE...THE WESTERLIES ARE STRENGTHENING WITH A STRONG SHORT
WAVE PROGGED TO MOVE THROUGH THE OH VALLEY INTO THE WEEKEND. THIS
SHORT WAVE IS NOW SUPPORTING A MAJOR SEVERE WEATHER OUTBREAK IN
THE NORTHERN PLAINS/MIDWEST.  AS THE UPPER HIGH DRIFTS WEST OF THE
AREA...NORTHWEST FLOW ALOFT WILL ALLOW THE SHORT WAVE AND
ASSOCIATED FRONT TO PENETRATE INTO THE SE U.S. FOR SAT-SUN. THIS
WILL RESULT IN INCREASED CONVECTION OVER THE WEEKEND...WITH LATE
SAT - SUN APPEARING TO BE THE MOST FAVORABLE TIME FROM N-S. BEYOND
THAT...THE UPPER HIGH BUILDS BACK INTO THE SE FOR THE FIRST HALF
OF NEXT WEEK...BUT GA REMAINS NEAR THE EASTERLY PERIPHERY...WHICH
WILL CONTINUE TO ALLOW SHORT WAVES AND COLD POOLS ALOFT TO DRIFT S
ACROSS THE AREA FROM THE OHIO VALLEY AND MID-ATLANTIC REGION. SFC
HIGH PRESSURE OVER THE MID-ATLANTIC...BRINGING AN EASTERLY FLOW
TO THE REGION NOW...WILL BE SHORT LIVED AS BERMUDA HIGH TAKES
OVER AGAIN BY FRI...BRINGING SFC WINDS BACK TO THE SW.

THE MCS...WHICH BROUGHT WIDESPREAD SEVERE WEATHER TO SOUTHERN
PARTS OF THE CWA LAST NIGHT...WAS WELL DEPICTED BY GFS ON 12Z RUN
YESTERDAY. CURRENT GFS HAS THIS CONTINUING TO DRIFT WSW THROUGH
THE DAY AND INTO FRI...CENTERED NEAR MSY BY TONIGHT. NAM DOES NOT
INITIALIZE WELL AT ALL AND DOES NOT SEE MCS. IN ADDITION...IT
TRIES TO BRING THE AREA UNDER THE WESTERN SIDE OF AN ATLANTIC
SUBTROPICAL RIDGE...INSTEAD OF THE EASTERN SIDE OF THE SOUTHERN
U.S. SUBTROPICAL RIDGE. ECMWF AND UKMET ARE IN GOOD AGREEMENT WITH
GFS. SUBSIDENCE ON BACK SIDE OF MCS SYSTEM SHOULD INITIALLY LIMIT
CONVECTION ACROSS SOUTHERN/CENTRAL PARTS OF THE STATE.
HOWEVER...AIR MASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH LI
AROUND -7 AND CAPES IN EXCESS OF 3000 J/KG....K INDEX
45...ETC...AND UPSLOPE FLOW PROVIDING OROGRAPHIC LIFTING ACROSS
THE MOUNTAINS THIS AFTERNOON...AND BEST THREAT FOR CONVECTION
THROUGH THE EVENING HOURS WILL BE IN THE N MOUNTAINS...AND
POSSIBLY NW GA AS WELL...ALTHOUGH THAT AREA IS CLOSER TO LARGE
SCALE SUBSIDENCE NEAR THE UPPER RIDGE CENTER.

HOTTEST TEMPERATURES WILL DRIFT WEST WITH THE UPPER HIGH AND
HOPEFULLY WE HAVE SEEN THE LAST OF THE 100S...WITH THE POSSIBLE
EXCEPTION OF THE WESTERN BORDER.

FOR FRI...MOST OF THE AREA SHOULD SEE BETTER CHANCES FOR
CONVECTION THAN TODAY AS THE UPPER RIDGE BACKS OFF TO THE WEST AND
THE WEAK UPPER LOW DRIFTS CLOSER TO THE SE SECTIONS. THE HIGHEST
POPS WILL BE ACROSS THE SE...BUT CANNOT RULE OUT CONVECTION
ANYWHERE. GIVEN PATTERN...IT SHOULD BE LARGELY DIURNAL. FOR SAT-
SUN...BETTER CHANCES FOR CONVECTION AS THE FRONT AND UPPER TROUGH
DRIFT INTO THE AREA FROM THE NW. BEST CHANCES FOR SAT SHOULD BE IN
THE NORTH...BUT CANNOT RULE OUT CONVECTION ANYWHERE BECAUSE OF
WEAK LOW PRESSURE AND EASTERLY FLOW OVER THE SOUTHERN AREAS. FOR
SUN...CHANCE POPS WARRANTED EVERYWHERE AS THE FRONT STALLS ACROSS
THE CENTRAL PART OF THE CWA AND SHORT WAVE ENERGY CONTINUES TO
DRIFT SOUTH AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MON-WED...CONVECTION WILL BECOME MORE DIURNAL AND MORE SCATTERED AS
THE FRONT WASHES OUT AND THE UPPER HIGH...ALBEIT WEAKER...DRIFTS
BACK OVER THE AREA. BEST CHANCES APPEAR IN THE SOUTH PART OF THE
CWA MON-TUE. BY WED...YET ANOTHER SHORT WAVE AND FRONT DRIFT INTO
THE AREA FROM THE NORTH AND ENHANCE THE CHANCES FOR CONVECTION
AGAIN. CHANCE POPS APPEAR WARRANTED THROUGH MUCH OF THE EXTENDED
PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. AT THIS
POINT...IT APPEARS THAT THU OFFERS THE BEST CHANCE OF WIDESPREAD
CONVECTION SUPPORTED SYNOPTICALLY. BOTH THE FRONT THIS WEEKEND AND
THE ONE LATE NEXT WEEK ARE WELL SUPPORTED BY LARGE AREAS OF
CANADIAN HIGH PRESSURE...ALTHOUGH THE GENERAL TRAJECTORY OF THIS
WILL BE EASTWARD TOWARD THE NE U.S. IT IS CLEAR THAT THE TREND
TOWARD A FALL PATTERN IS BEGINNING THROUGH THIS FORECAST PERIOD.
HOPEFULLY...WE HAVE JUST ABOUT SEEN THE LAST OF THE 100 DAYS.
COULD NOT TOTALLY RULE OUT A FEW SPOTS REACHING 100 AHEAD OF THE
FRONT MID PART OF NEXT WEEK...BUT MAX TEMPS...ALTHOUGH REMAINING
ABOVE NORMAL...SHOULD BE DROPPING CLOSER TO SEASONAL NORMALS AS
THE WEEK PROGRESSES.

&&
.AVIATION...
AIRMASS REMAINS VERY MOIST OVER THE AREA WITH DWPTS IN THE 70S. THE
WINDS SHOULD CONTINUE OUT OF THE E-SE AT THE SURFACE...BUT
FROM THE NE ALOFT. THIS FLOW...AND THE HIGH MOISTURE POOL COULD SEE
THESE STORMS DRIFT FURTHER SOUTH DURING THE EVENING...THOUGH THE
UPPER LEVEL SHORTWAVE ROTATING AROUND THE RIDGE PULLS BACK INTO
ALABAMA. SATL SHOWS THE CIRRUS SHIELD SPREADING AND WE MIGHT SEE
REDUCED VSBYS DURING THE MRNG HOURS DUE TO HAZE.

&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  71  96  72 /  20  20  20  20  20
ATLANTA         75  95  74  96  74 /  20  20  20  20  20
BLAIRSVILLE     66  90  65  88  66 /  30  20  20  20  30
CARTERSVILLE    72  96  71  97  70 /  30  20  20  20  30
COLUMBUS        76  96  75  94  76 /  20  30  30  20  20
GAINESVILLE     74  94  73  95  74 /  30  20  20  20  20
MACON           72  94  71  95  74 /  20  30  20  20  20
ROME            72 100  71  98  70 /  30  20  20  20  30
PEACHTREE CITY  70  93  69  95  70 /  20  20  20  20  20
VIDALIA         75  93  74  94  76 /  20  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/50/37
Hazardous weather outlook, Aug 23, 7:00 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK. . .UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT THU AUG 23 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 PM EDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA THIS EVENING.

.SYNOPSIS...
THE UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHEAST U.S. FOR
THE PAST FEW DAYS WILL BEGIN TO WEAKEN AS IT DRIFTS WESTWARD AND
BECOME CENTERED OVER ALABAMA TODAY. A WEAK SHORTWAVE ALOFT WILL MOVE
ACROSS THE CAROLINAS INTO EAST GEORGIA THIS EVENING AND INTO ALABAMA
BY MORNING.

.PRIMARY HAZARDS...
STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HAIL WILL BE THE PRIMARY
HAZARDS WITH THE THUNDERSTORMS THAT DEVELOP. THE BEST CHANCE
FOR THUNDERSTORMS WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS
CENTRAL GEORGIA MAINLY BEFORE 10 PM.

.DISCUSSION...
A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS INTO EAST GEORGIA
WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS TODAY. LIFTED INDICES
HAVE CLIMBED INTO THE -2 TO -4 RANGE WITH CAPES INCREASING INTO THE
1500 TO 2500 RANGE...WHILE DIFFERENTIAL HEATING AND WEAK UPSLOPE
FLOW ARE AIDING IN THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS. SOME
STORMS WILL BE STRONG...AND BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 23, 6:17 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT THU AUG 23 2007

GAZ019-232245-
617 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
FLOYD COUNTY UNTIL 645 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PINSON TO 8 MILES SOUTHEAST OF LINDALE...
MOVING SOUTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FLOYD COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PINSON...ARMUCHEE...SHANNON...ROME AND LINDALE.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:31 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT THU AUG 23 2007

GAZ032-033-043>045-232315-
631 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DOUGLAS...DEKALB...COBB AND FULTON COUNTIES UNTIL 715 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ACROSS THE ATLANTA METROPOLITAN AREA
FROM NEAR CHAPEL HILL TO DORAVILLE...MOVING SOUTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DOUGLAS...DEKALB...COBB AND FULTON COUNTIES THROUGH 715 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THE CITY OF ATLANTA...CHAPEL HILL...VININGS...SMYRNA...SANDY
SPRINGS...POWDER SPRINGS...MARIETTA...MABLETON...LITHIA
SPRINGS...DUNWOODY...DOUGLASVILLE AND AUSTELL. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:43 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT THU AUG 23 2007

GAZ071-232315-
643 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MONROE COUNTY UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORSYTH...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MONROE COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BOLINGBROKE...FORSYTH...RUSSELLVILLE AND BRENT. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Aug 23, 7:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT THU AUG 23 2007

GAZ052-053-240000-
729 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN HEARD AND COWETA
COUNTIES UNTIL 800 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WEST OF ROSCOE TO NORTHWEST OF
CENTRALHATCHEE...MOVING SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE LIKELY AS THESE STORMS MOVE INTO HEARD
AND COWETA COUNTIES THROUGH 800 PM EDT. THE STRONG WINDS MAY OCCUR
WELL AHEAD OF THE HEAVIEST RAIN AS STRONG OUTFLOW FROM THE
THUNDERSTORMS RACES SOUTH AND EAST. SOME LOCATIONS IN THE PATH OF
THESE WINDS INCLUDE HANDY...SIMPSON...ROSCOE...CENTRALHATCHEE...
SARGENT...STEPHENS CROSSROADS...NEWNAN AND FRANKLIN.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 23, 7:37 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT THU AUG 23 2007

GAZ034-045-046-240000-
737 PM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
ROCKDALE...EAST DEKALB AND SOUTH GWINNETT COUNTIES UNTIL 800 PM
EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF MILSTEAD...MOVING SOUTHWEST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
ROCKDALE...EAST DEKALB AND SOUTH GWINNETT COUNTIES THROUGH 800 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SNELLVILLE...
MILSTEAD...STONE MOUNTAIN...LITHONIA...LAKEVIEW ESTATES AND CONYERS.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

16
Local storm report, Aug 23, 7:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             CLEVELAND               34.60N 83.76W
08/23/2007  E0.25 INCH       WHITE              GA   PUBLIC

0450 PM     HAIL             2 NW WALESKA            34.34N 84.57W
08/23/2007  E0.75 INCH       CHEROKEE           GA   PUBLIC

0503 PM     HAIL             1 SW DAHLONEGA          34.53N 84.00W
08/23/2007  E0.25 INCH       LUMPKIN            GA   PUBLIC

0513 PM     HAIL             3 S GARLAND             34.47N 83.91W
08/23/2007  E1.00 INCH       LUMPKIN            GA   PUBLIC

0513 PM     HAIL             5 WSW CANTON            34.22N 84.57W
08/23/2007  E1.75 INCH       CHEROKEE           GA   EMERGENCY MNGR

            1 TREE DOWN ON DRIVEWAY. POWER OUT IN THE IMMEDIATE AREA.

0530 PM     HAIL             5 W HOLLY SPRINGS       34.17N 84.59W
08/23/2007  E0.75 INCH       CHEROKEE           GA   PUBLIC

0550 PM     TSTM WND DMG     EVERETT SPRINGS         34.49N 85.11W
08/23/2007                   FLOYD              GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED THAT A PORTION OF A SECOND
            ROOF WAS BLOWN OF A DOUBLE WIDE MOBILE HOME.

0611 PM     HAIL             SUWANEE                 34.05N 84.07W
08/23/2007  E1.00 INCH       GWINNETT           GA   PUBLIC

            PUBLIC REPORTED QUARTER-SIZED HAIL NEAR COLLINS HILL
            HIGHSCHOOL BETWEEN LAWRENCEVILLE AND SUWANEE.

0619 PM     HAIL             BREMEN                  33.71N 85.15W
08/23/2007  E1.00 INCH       HARALSON           GA   PUBLIC

            THE PUBLIC REPORTED QUARTER-SIZED HAIL.

0620 PM     HAIL             LAWRENCEVILLE           33.95N 83.99W
08/23/2007  E0.88 INCH       GWINNETT           GA   PUBLIC

            SEVERAL REPORTS OF NICKEL-SIZED HAIL FROM THE PUBLIC IN
            THE LAWRENCEVILLE AREA AND BETWEEN LAWRENCEVILLE AND
            I-85.

0630 PM     HAIL             6 NE CARROLLTON         33.65N 85.00W
08/23/2007  E1.75 INCH       CARROLL            GA   PUBLIC

            REPORTS OF GOLF BALL-SIZED HAIL AND WIND GUSTS TO 60 MPH.

0645 PM     HAIL             DOUGLASVILLE            33.75N 84.75W
08/23/2007  E0.75 INCH       DOUGLAS            GA   PUBLIC

            THE PUBLIC REPORTED PENNY-SIZED HAIL.

0650 PM     LIGHTNING        ROME                    34.26N 85.19W
08/23/2007                   FLOYD              GA   EMERGENCY MNGR

            *** 1 INJ *** SEVERAL LIGHTNING INCIDENTS ACROSS THE
            COUNTY. ONE YOUNG GIRL STRUCK BY LIGHTNING WITH MINOR
            INJURY. ONE HOUSE HIT BY LIGHTNING AND A SUBSTATION SET
            ON FIRE BY LIGHTNING. MUCH OF THE COUNTY IS WITHOUT
            POWER.

0650 PM     HAIL             7 S HIRAM               33.76N 84.77W
08/23/2007  E0.75 INCH       DOUGLAS            GA   PUBLIC

            PUBLIC REPORTED PENNY-SIZED HAIL NEAR BAKERS BRIDGE ROAD
            ABOUT ONE MILE NORTH OF DOUGLASVILLE.

0652 PM     HAIL             DRUID HILLS             33.79N 84.33W
08/23/2007  E1.00 INCH       DEKALB             GA   PUBLIC

            THE PUBLIC OBSERVED QUARTER-SIZED HAIL.

0655 PM     HAIL             WINSTON                 33.72N 84.82W
08/23/2007  E1.00 INCH       DOUGLAS            GA   PUBLIC

            THE PUBLIC OBSERVED PENNY TO QUARTER-SIZED HAIL IN THE
            WINSTON AREA FROM 655 PM EDT UNTIL 716 PM EDT.

&&

RAB

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:00 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale45 min
Aug 23, 8:43 PM EDTSevere Thunderstorm WarningFFCDeKalb32 min
Aug 23, 9:20 PM EDTSevere Thunderstorm WarningFFCClayton25 min
Aug 23, 9:29 PM EDTSevere Thunderstorm WarningFFCHenry31 min
Aug 23, 10:26 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike49 min
Aug 24, 3:30 PM EDTSevere Thunderstorm WarningFFCTowns30 min
Aug 24, 3:43 PM EDTSevere Thunderstorm WarningFFCUnion32 min
Aug 24, 4:01 PM EDTSevere Thunderstorm WarningFFCFannin44 min
Aug 24, 4:29 PM EDTSevere Thunderstorm WarningFFCGilmer31 min
Aug 24, 4:32 PM EDTSevere Thunderstorm WarningFFCJackson28 min
Aug 24, 4:38 PM EDTSevere Thunderstorm WarningFFCMadison37 min
Aug 24, 4:43 PM EDTSevere Thunderstorm WarningFFCTroup23 min
Aug 24, 4:50 PM EDTSevere Thunderstorm WarningFFCClarke25 min
Aug 24, 5:06 PM EDTSevere Thunderstorm WarningFFCBarrow, Oconee24 min
Aug 24, 5:15 PM EDTSevere Thunderstorm WarningFFCCherokee45 min
Aug 24, 5:37 PM EDTSevere Thunderstorm WarningFFCGwinnett, Walton23 min
Aug 24, 5:40 PM EDTSevere Thunderstorm WarningFFCPickens50 min
Aug 24, 5:52 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton38 min
Aug 24, 6:00 PM EDTSevere Thunderstorm WarningFFCNewton30 min
Aug 24, 6:01 PM EDTSevere Thunderstorm WarningFFCBartow18 min
Aug 24, 6:11 PM EDTSevere Thunderstorm WarningFFCClayton34 min
Aug 24, 6:32 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton43 min
Aug 24, 6:34 PM EDTSevere Thunderstorm WarningFFCFayette26 min
Aug 24, 6:55 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro50 min
Aug 24, 6:56 PM EDTSevere Thunderstorm WarningFFCFayette49 min
Aug 24, 7:33 PM EDTSevere Thunderstorm WarningFFCFloyd42 min
Aug 24, 7:39 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.